Help Please!

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
lila30
Regular User
Posts: 54
Joined: Thu Jun 28, 2018 2:49 pm

Help Please!

Postby lila30 » Sat Jan 30, 2021 10:16 am

I had c.diff in 2018 from amoxicillin and recovered with vanco. Before c.diff I suffered from panic disorder. I was on celexa/citalpram for two years. I have not had a panic attack since before I had c.diff until now. My panic attacks are bad to where I feel like I can't leave the house. My Dr prescribed celexa, which worked for me last time. I'm on my third day but I'm having WD and nausea and I don't know if that's my anxiety or the antidepressant. Has anyone gotten c.diff from celexa? I'm going to start drinking my keiffer to see if that helps symptoms. I just didn't know if SSRI (antidepressants) kill healthy bacteria in the stomach. Any advice?

NanciT
Long Time Contributor
Posts: 2862
Joined: Thu Sep 18, 2014 12:01 pm

Re: Help Please!

Postby NanciT » Sat Jan 30, 2021 4:24 pm

Hi

I have not heard of these medications causing CDIFF but anxiety can certainly cause major GI upset. Give your medication some time to work and hopefully things will clear up in a few days.

Take Care

Hope you feel better soon

NanciT

lila30
Regular User
Posts: 54
Joined: Thu Jun 28, 2018 2:49 pm

Re: Help Please!

Postby lila30 » Sun Jan 31, 2021 2:22 am

Thank you Nanci! I just have ptsd when it comes to taking medication. I really hope I do start to feel better. Praying for everyone out there going through any sickness.

beth22
Long Time Contributor
Posts: 10407
Joined: Tue Apr 07, 2009 2:23 pm

Re: Help Please!

Postby beth22 » Sun Jan 31, 2021 3:08 am

Online it says that Celexa can cause D, but that after a week or two your body should adjust to it. If it persists, I would tell your doctor. Hopefully, it will clear up.

georgina
Long Time Contributor
Posts: 2584
Joined: Sat Sep 12, 2015 10:07 am

Re: Help Please!

Postby georgina » Sun Jan 31, 2021 3:57 am

SSRI's usually give gut discomfort as a side effect on the first two weeks before kicking in , it does not necessarily mean that they mess with the flora , it more a neurotransmitters issue.

lila30
Regular User
Posts: 54
Joined: Thu Jun 28, 2018 2:49 pm

Re: Help Please!

Postby lila30 » Mon Feb 22, 2021 10:44 pm

Update**
I've been on citalopram (celexa) 5mg for 3 weeks now. And I still have nausea and sometimes I actually feel like I want to throw up but I don't. I've had diarrhea about three or four times throughout the three weeks. I've lost weight from the nausea. I still eat through out the day but not a lot. I went to my GI doctor today and he pressed down on my stomach and I felt discomfort. So he thinks the c.diff is coming back. But how if I haven't had any antibiotics?? I asked him can the depressants cause me to get it and he said no. So how can I get it again? I had c.diff in may 2018 and recovered. He gave me a stool test so I can take and turn in. He said if it comes back positive, he would like to treat it. But I thought if I didn't have diarrhea 3 days in a row, I shouldn't treat. I'm just lost on IF I am positive, how can it be. I'm hoping my Dr is wrong and it's just the antidepressants still giving me upset stomach and will eventually go away.

beth22
Long Time Contributor
Posts: 10407
Joined: Tue Apr 07, 2009 2:23 pm

Re: Help Please!

Postby beth22 » Tue Feb 23, 2021 2:15 am

I would submit the test. If it is negative, then your doctor will have to try to see what is causing the discomfort. It could be the pills as you say, but best to make sure. It doesn't sound like c diff, but if it is negative, then the doctor will realize that too.

lila30
Regular User
Posts: 54
Joined: Thu Jun 28, 2018 2:49 pm

Re: Help Please!

Postby lila30 » Tue Feb 23, 2021 9:05 am

Beth22 can my test still come back positive since I had it in 2018? Or should it show negative since it was three years ago? I hear people still have positive even after so long but they show little symptoms.

beth22
Long Time Contributor
Posts: 10407
Joined: Tue Apr 07, 2009 2:23 pm

Re: Help Please!

Postby beth22 » Tue Feb 23, 2021 10:15 pm

It is unlikely that it will come back positive, but if it does and you don't have D, I wouldn't treat. If it comes back negative, it may calm your fears about having it. I did test positive for over 2 years after I was given strong IV antibiotics in the hospital, but I did not have D and I did not treat and eventually I no longer tested positive. I have to say the positive test was only on PCR though. The hospital that tests follows up any positive PCR with an EIA that detects toxins and those were negative, so they considered the test to be negative.

lila30
Regular User
Posts: 54
Joined: Thu Jun 28, 2018 2:49 pm

Re: Help Please!

Postby lila30 » Thu Feb 25, 2021 12:06 am

Oh wow over 2 years?! I think I remember when I thought I was relapsing after vanco treatment, I asked my doctor if he could test me again and it came back positive but the toxins were negative. My doctor left it up to me if I wanted to treat but I didn't. I just kept drinking my keiffer. This site/group and they people here are incredible. I learned so much from this group. I'm going to take the test and send it in. I'm so over this nausea.
Thank you!

Ril
Long Time Contributor
Posts: 1762
Joined: Sat Oct 27, 2012 2:45 pm

Re: Help Please!

Postby Ril » Sun Mar 14, 2021 8:32 am

Lila, how are you? You never followed up with a post. I suspect you recovered and are fine. I would be shocked if you had c diff.

I am hoping you are feeling better now and perhaps the GI issues were side effects of the Celexa.

Rita

lila30
Regular User
Posts: 54
Joined: Thu Jun 28, 2018 2:49 pm

Re: Help Please!

Postby lila30 » Mon Mar 15, 2021 6:41 pm

Hi Ril

I am doing better now, thank you for asking. I am on 6 1/2 weeks on my antidepressants and I'm not nauseated or don't have stomach discomfort anymore. I am started to eat more now. I still have a little nausea but not like how it was when I first posted. So I believe it was the antidepressants and not c.diff. I still don't want to eat fried food because I'm worried I will get sick.

Ril
Long Time Contributor
Posts: 1762
Joined: Sat Oct 27, 2012 2:45 pm

Re: Help Please!

Postby Ril » Mon Mar 15, 2021 10:20 pm

Glad to hear!


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: No registered users and 15 guests